Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 76, NWS La Crosse, WI

July 25, 2012Chickasaw County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2012, 9:40 PM CDT for Chickasaw County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2012, 9:40 PM CDT (02:40 UTC)
Expired
Jul 25, 2012, 10:15 PM CDT
In force
35 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Chickasaw County, IA

The radar

The La Crosse radar (KARX), 126 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 5:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WUUS53 KARX 260240
SVRARX
IAC037-260330-
/O.NEW.KARX.SV.W.0076.120726T0240Z-120726T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHICKASAW COUNTY IN NORTHEAST IOWA...

* UNTIL 1030 PM CDT

* AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM CHARLES
  CITY TO IONIA TO NASHUA...MOVING EAST AT 40 MPH. THESE STORMS CAN
  PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. TRAINED WEATHER
  SPOTTERS HAVE ALREADY REPORTED WINDS OF 60 MPH WITH THESE STORMS.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW HAMPTON AROUND 950 PM...
  FREDERICKSBURG AROUND 955 PM...
  LAWLER AROUND 1000 PM...
  JERICO AROUND 1005 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4321 9240 4321 9208 4290 9208 4291 9247
      4299 9252 4302 9255
TIME...MOT...LOC 0241Z 252DEG 33KT 4311 9251 4302 9238
          4290 9234
WIND...HAIL 60MPH <.50IN

$$

SHEA
3 follow-up statements
690 
WWUS53 KARX 260255
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
955 PM CDT WED JUL 25 2012

IAC037-260330-
/O.CON.KARX.SV.W.0076.000000T0000Z-120726T0330Z/
CHICKASAW IA-
955 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHICKASAW
COUNTY UNTIL 1030 PM CDT...

AT 950 PM...DOPPLER RADAR INDICATED THUNDERSTORMS FROM NEW HAMPTON 
TO LAWLER TO FREDERICKSBURG...MOVING EAST AT 40 MPH. THESE STORMS 
CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND KNOCK DOWN POWER 
LINES OR POSSIBLY TREES. GUSTY WINDS WERE REPORTED IN IONIA.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  JERICO AROUND 1000 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS. SEEK SHELTER INSIDE.

&&

LAT...LON 4321 9240 4321 9208 4290 9208 4291 9247
      4299 9252 4302 9255
TIME...MOT...LOC 0254Z 253DEG 36KT 4315 9231 4305 9217
          4294 9214
WIND...HAIL 60MPH <.50IN

$$

SHEA
262 
WWUS53 KARX 260309
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1009 PM CDT WED JUL 25 2012

IAC037-260330-
/O.CON.KARX.SV.W.0076.000000T0000Z-120726T0330Z/
CHICKASAW IA-
1009 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHICKASAW 
COUNTY UNTIL 1030 PM CDT...

AT 1004 PM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM 
FREDERICKSBURG TO JUST WEST OF OELWEIN. THESE STORMS HAVE ALREADY 
PRODUCED WIND DAMAGE IN SOUTHERN PARTS OF CHICKASAW COUNTY.

THE STRONGEST WINDS WILL LIKELY BE EAST OF THE COUNTY BY 1020 PM...
AND THE WARNING MAY BE CANCELLED EARLY.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  FREDERICKSBURG NOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY 
MORNING FOR NORTHEASTERN IOWA.

&&

LAT...LON 4291 9234 4312 9226 4321 9208 4290 9208
TIME...MOT...LOC 0308Z 253DEG 36KT 4312 9217 4302 9203
          4291 9200
WIND...HAIL 60MPH <.50IN

$$


SHEA
892 
WWUS53 KARX 260315
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1015 PM CDT WED JUL 25 2012

IAC037-260325-
/O.CAN.KARX.SV.W.0076.000000T0000Z-120726T0330Z/
CHICKASAW IA-
1015 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW COUNTY IS 
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM.

LAT...LON 4291 9234 4312 9226 4321 9208 4290 9208
TIME...MOT...LOC 0315Z 253DEG 36KT 4314 9208 4304 9194
          4293 9191

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:34 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 25, 6:34 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
634 PM CDT WED JUL 25 2012

.SHORT TERM...
630 PM CDT WED JUL 25 2012

MONITORING SEVERAL BOUNDARIES ON THE KARX RADAR AT THIS TIME
ASSOCIATED WITH COLD FRONT AND SLIGHT WIND SHIFT CONVERGENT
ZONES. HEART OF THE FORECAST AREA HAS BEEN UNDER THE MOST
OPPRESSIVE MID-LEVEL CAPPING TEMPERATURES /12-14C AT 700MB/ AND
FROM 00-06Z...MODEL GUIDANCE INDICATIONS ARE TO COOL THE MID-
LEVELS SOME TO ALLOW SOME DESTABILIZATION. CURRENT ANALYSIS OF
MLCAPES ALONG I-90 AND SOUTH ARE STILL OKAY...IN THE 1500 J/KG
RANGE. HOWEVER...NEED TO BE CAREFUL ON THIS ONE AS POST-FRONTAL
CAPES /MUCAPE/ OF 3000-4000 J/KG ARE OVER THE AREA AS OF
23Z...ABOVE THE FRONT. IN FACT...THIS MUCAPE POOL HAS 2K J/KG BACK
TO KMSP. SO...PLENTY TO WORK WITH FOR ENERGY.

MAIN TARGET WE THINK WILL BE THE WEATHER ACTIVITY COMING ACROSS
SRN MN AS AN INITIATION MECHANISM. WITH CAPE OUT IN FRONT OF THE
MID-LEVEL CIRCULATION E OF KFSD...EXPECT UPSCALE GROWTH AND
COVERAGE INCREASES OF TSRA OVER NEXT HOURS IS EXPECTED. HAVE MOVED THE
RAIN CHANCES FURTHER NW THIS EVENING TO COVER POST-FRONTAL REGIME.
VERY LOW CONFIDENCE ON JUST HOW MUCH TSRA COVERAGE WE WILL SEE
WITH THIS DIFFICULT SYSTEM TO FORECAST. THE CAP AND TEMPERATURE
REGIMES ARE MAKING IT TOUGH WORK. JUST LOOK TO WISCONSIN ECHOES
THAT DEVELOP BUT CANNOT GET GOING IN KEAU-KDLL AREA...A SIGN OF
THE MID-LEVEL WARMTH WINNING OUT.

MAIN THREATS WILL BE WIND DAMAGE FROM THE STORMS THIS EVENING. AND
IT IS IMPORTANT TO NOT USE THE COLD FRONT AS A NWRN LIMIT TO THE
SEVERE THREAT. WILL BE UPDATING THE HAZARDOUS WEATHER OUTLOOK TO
TRY AND WRITE SOMETHING INTELLIGENT ABOUT TIMING...BUT EVENING IS
THE MAIN SHOW.

WILL ALLOW HEAT ADVISORIES TO EXPIRE ON TIME.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
245 PM CDT WED JUL 25 2012

LATER FORECAST PERIODS SUMMARIZED BY MEAN UPPER RIDGE REMAINING OVER
ROCKIES AND EVEN SOME SIGNALS THAT IT COULD BUILD EAST. WHILE MEDIUM
RANGE IN GOOD AGREEMENT WITH OVERALL PATTERN REGIME...NO SPECIFIC
FEATURES TO PUT HIGHER CONFIDENCE ON FOR RAIN CHANCES. WEAK SHORT
WAVE IMPULSES IN NORTHWEST FLOW COULD LEAD TO OCCASIONAL MCS OR
CONVECTIVE DEVELOPMENT BUT CONFIDENCE ON WHEN AND WHERE SKETCHY.

BY MID WEEK...WITH RIDGE BUILDING IN A LITTLE STRONGER...LEANING
MORE TOWARDS DRIER FORECASTS AND WARMING TREND WITH POSSIBLE RETURN
TO ADVISORY OR NEAR HEAT ADVISORY CRITERIA. OVERALL NOT IN THE WAY
OF CHANGE.

&&

.AVIATION...TONIGHT AND THURSDAY
630 PM CDT WED JUL 25 2012

INCREASING THREAT FOR THUNDER DURING THE EVENING HOURS AT THE TAF
SITES. A WEATHER SYSTEM SHIFTING ACROSS SRN MN AT 23Z WILL MOVE
ACROSS THE TAF SITES AND BRING A CHANCE OF TSRA. HAVE TRIED TO PUT
A FINITE WINDOW OF THIS THREAT IN THE TAFS USING VCTS. AN UPGRADE TO
INCLUDE A MORE SEVERE TSRA HIT AT THE AIRPORTS MAY BE NEEDED BASED
ON RADAR...AND WILL BE MONITORING. AT THIS TIME....CONVECTIVE
COVERAGE IS TOUGH TO DETERMINE OVER THE NEXT SEVERAL HOURS.
OTHERWISE...VFR EXPECTED IN NW SURFACE WINDS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
245 PM CDT WED JUL 25 2012

WI...HEAT ADVISORY THROUGH 9 PM CDT THIS EVENING FOR
     WIZ054-055-061

     HEAT ADVISORY THROUGH 7 PM CDT THIS EVENING FOR
     WIZ041>044-053

MN...HEAT ADVISORY THROUGH 7 PM CDT THIS EVENING FOR
     MNZ088-095-096

IA...HEAT ADVISORY THROUGH 9 PM CDT THIS EVENING FOR
     IAZ010-011-018-019-029-030

     HEAT ADVISORY THROUGH 7 PM CDT THIS EVENING FOR

&&

SHORT TERM...BAUMGARDT
LONG TERM....SHEA
AVIATION...BAUMGARDT
Hazardous weather outlook, Jul 25, 9:38 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT WED JUL 25 2012

IAZ008-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-261100-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA-
938 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MINNESOTA...PORTIONS
OF NORTHEAST IOWA...AND SOUTHWEST INTO NORTHCENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS AND SPRINKLES WILL BE POSSIBLE WITH ISOLATED THUNDERSTORM
CHANCES. THERE IS A LIGHTNING THREAT FROM THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...MAINLY IN THE
AFTERNOON. ISOLATED SEVERE WEATHER IS POSSIBLE ALONG AND EAST OF THE
MISSISSIPPI RIVER. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY
HAZARDS.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORM CHANCES RETURN
SATURDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE
IS A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ009>011-018-019-029-030-WIZ053>055-061-261100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
RICHLAND-VERNON-WINNESHIEK-
938 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO CONTINUE THROUGH ABOUT
MIDNIGHT IN SOUTHWEST WISCONSIN AND NORTHEAST IOWA. THE SEVERE
THUNDERSTORM THREAT WILL SHIFT SOUTH AND EAST AFTER ABOUT MIDNIGHT.

THE MAIN THREATS FROM THE STORMS ARE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...MAINLY IN THE
AFTERNOON. ISOLATED SEVERE WEATHER IS POSSIBLE ALONG AND EAST OF THE
MISSISSIPPI RIVER. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY
HAZARDS.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORM CHANCES RETURN
SATURDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE
IS A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DB

In the hours before

Special weather statement, Jul 25, 6:42 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
642 PM CDT WED JUL 25 2012

MNZ094-260045-
MOWER-
642 PM CDT WED JUL 25 2012

AT 634 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR GENEVA AND ALBERT LEA IN FREEBORN COUNTY...MOVING EAST AT
35 TO 40 MPH.

WIND GUSTS OF TO 40 MPH...SMALL HAIL...AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THESE STRONG THUNDERSTORMS AS THEY MOVE INTO MOWER COUNTY
BY 7 PM. LOOK FOR THESE STORMS TO CONTINUE MOVING EAST THROUGH MOWER
COUNTY THROUGH 745 PM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
AUSTIN...BROWNSDALE...LYLE...ROSE CREEK...GRAND MEADOW AND ADAMS.

DAS
Special weather statement, Jul 25, 8:25 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT WED JUL 25 2012

IAZ018-019-029-030-260215-
CHICKASAW-CLAYTON-FAYETTE-FLOYD-
825 PM CDT WED JUL 25 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEAST IOWA...

AT MID EVENING...STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING
BETWEEN DES MOINES...MASON CITY AND WATERLOO IOWA. SOME OF THESE
STORMS HAVE A HISTORY OF LARGE HAIL AND DAMAGING WIND GUSTS...
IN ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING.

THEY ARE TRACKING EAST TO SOUTHEAST AND COULD AFFECT THE COMMUNITIES
OF MARBLE ROCK...NASHUA...OELWEIN...STANLEY...STRAWBERRY POINT AND
EDGEWOOD OVER THE NEXT 1 TO 2 HOURS. STORMS ALONG AND NORTH OF
HIGHWAY 18 IN NORTHEAST IOWA WILL MOST LIKELY NOT BE IMPACTED BY
THESE STRONGER STORMS.

AS STORMS TRACK INTO YOUR AREA TONIGHT...MOVE INDOORS. STAY AWAY
FROM TREES OR LIMBS THAT COULD BREAK IN HIGH WIND. CANCEL EVENING
ACTIVITIES BECAUSE OF THE LIGHTNING RISK.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

SHEA
Special weather statement, Jul 25, 8:27 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT WED JUL 25 2012

IAZ018-019-029-030-260215-
CHICKASAW-CLAYTON-FAYETTE-FLOYD-
827 PM CDT WED JUL 25 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEAST IOWA...

AT MID EVENING...STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING
BETWEEN DES MOINES...MASON CITY AND WATERLOO IOWA. SOME OF THESE
STORMS HAVE A HISTORY OF LARGE HAIL AND DAMAGING WIND GUSTS...
IN ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING.

THEY ARE TRACKING EAST TO SOUTHEAST AND COULD AFFECT THE COMMUNITIES
OF MARBLE ROCK...NASHUA...OELWEIN...STANLEY...STRAWBERRY POINT AND
EDGEWOOD OVER THE NEXT 1 TO 2 HOURS. CITIES ALONG AND NORTH OF
HIGHWAY 18 IN NORTHEAST IOWA WILL MOST LIKELY NOT BE IMPACTED BY
THESE STRONGER STORMS.

AS STORMS TRACK INTO YOUR AREA TONIGHT...MOVE INDOORS. STAY AWAY
FROM TREES OR LIMBS THAT COULD BREAK IN HIGH WIND. CANCEL EVENING
ACTIVITIES BECAUSE OF THE LIGHTNING RISK.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

SHEA
Local storm report, Jul 25, 9:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
900 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             4 N GUTTENBERG          42.85N 91.10W
07/25/2012  M1.00 INCH       CLAYTON            IA   LAW ENFORCEMENT

&&

ZT
Special weather statement, Jul 25, 9:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
929 PM CDT WED JUL 25 2012

IAZ018-019-029-030-WIZ061-260430-
CHICKASAW-CLAYTON-FAYETTE-FLOYD-GRANT-
929 PM CDT WED JUL 25 2012

...STRONG TO SEVERE THUNDERSTORMS STILL ROLLING THROUGH NORTHEAST
IOWA AND SOUTHWEST WISCONSIN...

AT MID EVENING...NUMEROUS THUNDERSTORMS WERE IMPACTING COMMUNITIES
ALONG AND SOUTH OF HIGHWAY 18...FROM CHARLES CITY IOWA TO NEAR
FENNIMORE WISCONSIN. THESE STORMS OCCASIONALLY GROW AND PRODUCE HAIL
AND GUSTY WINDS...IN ADDITION TO FREQUENT LIGHTNING AND HEAVY RAINS.

YOU CAN EXPECT THESE STORMS OVER THE NEXT 1 TO 2 HOURS AND THE
POSSIBILITY OF A FEW MORE SEVERE THUNDERSTORM WARNINGS. A WATCH DOES
REMAIN IN EFFECT UNTIL 1 AM.

THE BEST THING TO DO IS REMAIN INDOORS AS THESE STORMS MOVE THROUGH.
BE CAREFUL WHEN DRIVING AS WELL.

SHEA
Local storm report, Jul 25, 9:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
934 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     GUTTENBERG              42.79N 91.10W
07/25/2012  M64 MPH          CLAYTON            IA   BROADCAST MEDIA

            ALSO PENNY SIZED HAIL

&&

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:38 PM CDTSevere Thunderstorm WarningARXClayton22 min
Jul 25, 10:03 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek43 min
Jul 25, 10:25 PM CDTSevere Thunderstorm WarningARXClayton65 min
Jul 25, 10:55 PM CDTAreal Flood AdvisoryARXFayette84 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.